Alert archive / Tennessee / Wind Advisories in 2010
Wind Advisory 10, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Mar 12, 2010, 4:05 AM EST for 21 counties in Tennessee; 4 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Mar 12, 2010, 10:00 AM EST. It was in force for 10 min.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 4:05 AM EST (09:05 UTC)
- In effect from
- Mar 12, 2010, 10:00 AM EST
- Expired
- Mar 12, 2010, 10:10 AM EST
- In force
- 10 min
- Issued by
- NWS Morristown, TN
All 27 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Bradley County, TN, Campbell County, TN, Claiborne County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, Meigs County, TN, Morgan County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Union County, TN, City of Norton, VA, Lee County, VA, Scott County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.1 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:54 AM EST, 11 minutes earlier.
Area forecast discussion, Mar 12, 3:54 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
354 AM EST FRI MAR 12 2010
.SHORT TERM (TODAY AND TONIGHT)...STRONG STORMS ALREADY DEVELOPING
OVER EXTRM NE MS AND NW AL MAY BE INDICATIVE OF THINGS TO COME THIS
AFTERNOON AND EVENING. 150 KNOT PLUS UPPER LEVEL JET LOOKS TO
PROVIDE MODERATE TO STRONG DIVERGENCE ALOFT TODAY...WITH SOME
FRONTOGENETIC FORCING OCCURRING THIS AFTERNOON...AND LOCAL WRF MODEL
SHOWS MUCH STRONGER LOW LEVEL JET DEVELOPING THAN NAM AND GFS
SUGGEST. SURFACE BASED INSTABILITY IS A BIT LACKING...ALTHO HIGHER
DEW POINT TEMPS HAVE ADVECTED NE INTO CHA THAN GUIDANCE WOULD OFFER.
AN AXIS OF ELEVATED INSTABILITY DOES ALSO MOVE ACROSS THE FORECAST
AREA THIS AFTERNOON AND EVENING...WITH INCREASING LOW LEVEL STORM
RELATIVE HELICITY. THUS...PARAMETERS MAY COME TOGETHER TO PRODUCE A
FEW SEVERE STORMS OVER OUR FORECAST AREA...ESPECIALLY PLATEAU...SE TN
AND CENTRAL VALLEY/SMOKIES.
ANOTHER THREAT WILL BE POTENTIAL FOR HEAVY RAINS TO PRODUCE FLOODING
OVER SE TN AND THE MTN COUNTIES ALONG THE TN-NC STATE LINE...SO WE
HAVE POSTED A FLOOD WATCH FOR THOSE AREAS.
PATTERN ALSO SUGGESTS POTENTIAL FOR A MTN WAVE EVENT...WITH LOCAL
WRF MODEL 850 MB WINDS FAVORING A HIGH WIND WARNING AND WIND
ADVISORY FOR THE FORECAST AREA LATER TODAY THROUGH THIS EVENING...
AS LOW PRESSURE DEVELOPS AND TRACKS NE ALONG THE FRONTAL BOUNDARY.
OTHERWISE...ADJUSTED DEW POINT TEMPS UP SLIGHTLY TODAY FROM MOS DATA.
TRENDED TOWARD WARMER MOS HIGHS WHERE SOME DOWNSLOPING MAY
OCCUR...BUT SHOWERS AND STORMS SHOULD ARRIVE SOON ENOUGH TO INHIBIT
MAX TEMPS OVER SE TN AND SW NC AREAS. CHOSE A MOS BLEND FOR MINS
TONIGHT.
.LONG TERM...(SATURDAY THROUGH THURSDAY)...AN UPPER TROUGH WILL
MOVE ACROSS THE SOUTHERN APPALACHIANS SATURDAY THEN EAST OF THE
AREA FOR SUNDAY AND MONDAY. WILL MAINTAIN HIGH CHANCE-LIKELY POPS
FOR SATURDAY...THEN TAPER DOWN SUNDAY AND SUNDAY NIGHT AS SYSTEM
MOVES EAST. VERTICAL TEMPERATURE PROFILE COLD ENOUGH FOR SNOW
SHOWERS FOR THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3500 FEET.
FOR TUESDAY... A WEAK RIDGE BUILDS INTO THE REGION BEFORE THE NEXT
SHORT-WAVE ROTATES ACROSS THE TENNESSEE VALLEY AND GULF COAST
STATES WEDNESDAY. LOW CONFIDENCE ON PRECIPITATION CHANCES
TUESDAY...SO WILL MAINTAIN A SLIGHT CHANCE. DRY WEATHER RETURNS
WEDNESDAY AND THURSDAY AS UPPER RIDGE BUILDS IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 63 43 54 41 55 / 80 50 60 40 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 42 54 40 52 / 80 60 50 40 30
OAK RIDGE, TN 63 43 54 40 53 / 80 60 50 40 30
TRI CITIES AIRPORT, TN 65 44 55 39 50 / 60 80 60 50 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT FOR
THE FOLLOWING ZONES: CHEROKEE...CLAY.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...EAST POLK...MCMINN...NW BLOUNT...
NORTH SEVIER...NORTHWEST COCKE...NORTHWEST MONROE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST MONROE...WEST POLK.
FLOOD WATCH FROM 10 AM EST /9 AM CST/ THIS MORNING THROUGH LATE
TONIGHT FOR THE FOLLOWING ZONES: BLEDSOE...BLOUNT SMOKY
MOUNTAINS...BRADLEY...COCKE SMOKY MOUNTAINS...EAST POLK...
HAMILTON...JOHNSON...MARION...MCMINN...MEIGS...NORTHWEST
MONROE...RHEA...SEQUATCHIE...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI...WEST POLK.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING
FOR THE FOLLOWING ZONES: ANDERSON...CAMPBELL...CLAIBORNE...
GRAINGER...HAMBLEN...JEFFERSON...KNOX...LOUDON...MORGAN...
ROANE...SCOTT TN...UNION.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR THE FOLLOWING ZONES: HANCOCK...HAWKINS.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR THE FOLLOWING ZONES: JOHNSON...NORTHWEST
CARTER...NORTHWEST GREENE...SOUTHEAST CARTER...SOUTHEAST
GREENE...SULLIVAN...UNICOI...WASHINGTON TN.
WIND ADVISORY FROM 10 AM EST /9 AM CST/ THIS MORNING TO 7 PM EST
/6 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES: BLEDSOE...
BRADLEY...HAMILTON...MARION...MEIGS...RHEA...SEQUATCHIE.
VA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR THE FOLLOWING ZONES: LEE...SCOTT...WISE.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON.
&&
TG/DHHazardous weather outlook, Mar 11, 5:15 AM EST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EST THU MAR 11 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 515 AM EST THU MAR 11 2010 /415 AM CST THU MAR 11 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SCATTERED SHOWERS ARE EXPECTED OVER THE AREA WITH A SLIGHT CHANCE OF A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM APPROACHING THE REGION WILL PROVIDE A CHANCE OF THUNDERSTORMS ON FRIDAY. IF THUNDERSTORMS DEVELOP... THERE IS A POSSIBILITY THAT SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:42 AM EST | Flood Watch | MRX | Bledsoe, Blount, Bradley, Carter, Cocke, Greene and 11 more | 19 hr |
| Mar 12, 4:05 AM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, McMinn and 6 more | 18 hr |
| Mar 12, 8:29 AM EST | River Flood Warning | MRX | Cocke | 23 hr |
| Mar 12, 10:56 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more | 4 hr |
| Mar 12, 11:18 AM EST | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 42 min |
| Mar 12, 12:15 PM EST | Areal Flood Advisory | MRX | Anderson, Blount, Campbell, Claiborne, Knox, Loudon and 8 more | 4 hr |
| Mar 12, 12:33 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 42 min |
| Mar 12, 12:56 PM EST | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe | 49 min |
| Mar 12, 1:13 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 47 min |
| Mar 12, 1:24 PM EST | Areal Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 5 hr |
| Mar 12, 1:42 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Sevier | 48 min |
| Mar 12, 1:56 PM EST | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe | 34 min |
| Mar 12, 2:32 PM EST | Areal Flood Warning | MRX | Anderson, Blount, Campbell, Claiborne, Knox, Loudon and 8 more | 4 hr |
| Mar 12, 2:38 PM EST | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 19 min |
| Mar 12, 3:48 PM EST | Severe Thunderstorm Warning | MRX | Claiborne | 27 min |
| Mar 12, 5:04 PM EST | Areal Flood Advisory | MRX | Blount, Sevier | 3 hr |
Nearby
Wind Advisories in Tennessee, 2010Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.